Electron. J. Differential Equations, Vol. 2023 (2023), No. 22, pp. 1-24.

An optimal transport problem with storage fees

Mohit Bansil, Jun Kitagawa

We establish basic properties of a variant of the semi-discrete optimal transport problem in a relatively general setting. In this problem, one is given an absolutely continuous source measure and cost function, along with a finite set which will be the support of the target measure, and a “storage fee” function. The goal is to find a map for which the total transport cost plus the storage fee evaluated on the masses of the pushforward of the source measure is minimized. We prove existence and uniqueness for the problem, derive a dual problem for which strong duality holds, and give a characterization of dual maximizers and primal minimizers. Additionally, we find some stability results for minimizers and a Γ-convergence result as the target set becomes denser and denser in a continuum domain.

Submitted June 22, 2022. Published March 2, 2023.
Math Subject Classifications: 49J45, 49K40, 49Q22.
Key Words: Optimal transport; gamma convergence; storage fees; queue penalization.
DOI: https://doi.org/10.58997/ejde.2023.22

Show me the PDF file (411 KB), TEX file for this article.

Mohit Bansil
Department of Mathematics
University of California
Los Angeles, CA 90095, USA
email: mbansil@math.ucla.edu
Jun Kitagawa
Department of Mathematics
Michigan State University
619 Red Cedar Road, C212 Wells Hall
East Lansing, MI 48824, USA
email: kitagawa@math.msu.edu

Return to the EJDE web page